Are you A. Nelva?

Claim your profile

Publications (4)2.17 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: Taste disorders, generally poorly studied, have various causes. From 1985 to 1997, 305 observations of taste disorders imputed to drugs were notified to Regional Pharmacovigilance Centres. Patients were on average 54.4 years old and 58 per cent were women. Quantitative as well as qualitative disorders have been observed. Drugs mainly found were: angiotensin converting enzyme inhibitors, terbinafine, zopiclone, D-penicillamine, imidazole derivatives, quinolones, macrolides, carbimazole and calcium channel blockers. The outcome was favourable for 60.3 per cent of patients. The possible efficacy of zinc is discussed. It is generally considered that taste disorders are not a serious side-effect, but they can reduce the quality of life and lead to poor compliance with treatment.
    Thérapie 01/2001; 56(1):41-50. · 0.37 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Selective serotonin reuptake inhibitors (SSRIs) are widely prescribed. Since their release unexpected adverse effects such as bleeding disorders have been described. Thirty patients with either hematoma or muco-cutaneous bleeding have been selected from case reports of the Saint-Etienne Pharmacovigilance center and from a literature review. The female/male sex-ratio was 3:4 and the mean age 42 years. Two newborns who had been exposed in utero to SSRIs were also included in the study. Eleven patients presented an underlying disease or were at risk. Various adverse effects such as bruising, hematoma, petechiae or purpura, epistaxis, and more rarely intestinal hemorrhage, ocular bleeding or cerebral hemorrhage were encountered. Symptoms were sometimes associated with prolonged bleeding time and platelet aggregation disorders and usually resolved within two days to four months after treatment discontinuation. Hematoma and muco-cutaneous bleeding would therefore be related to treatment, including selective serotonin reuptake inhibitors. However, these adverse effects are still poorly known and rarely reported. The main mechanism suggested would be a decrease in serotonin platelet leading to a defect in platelet aggregation. However, an increase in capillary fragility or susceptibility related to the patient's condition might be involved. Study of hemostasis history in patients requiring treatment with SSRIs might be of value.
    La Revue de Médecine Interne 03/2000; 21(2):152-60. · 0.90 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: PurposeSelective serotonine reuptake inhibitors (SSRIs) are widely prescribed. Since their release unexpected adverse effects such as bleeding disorders have been described.MethodsThirty patients with either hematoma or muco-cutaneous bleeding have been selected from case reports of the Saint-Étienne Pharmacovigilance center and from a literature review.ResultsThe female/male sex-ratio was 3:4 and the mean age 42 years. Two newborns who had been exposed in utero to SSRIs were also included in the study. Eleven patients presented an underlying disease or were at risk. Various adverse effects such as bruising, hematoma, petechiae or purpura, epistaxis, and more rarely intestinal hemorrhage, ocular bleeding or cerebral hemorrhage were encountered. Symptoms were sometimes associated with prolonged bleeding time and platelet aggregation disorders and usually resolved within two days to four months after treatment discontinuation.ConclusionHematoma and muco-cutaneous bleeding would therefore be related to treatment, including selective serotonin reuptake inhibitors. However, these adverse effects are still porly known and rarely reported. The main mechanism suggested would be a decrease in serotonin platelet leading to a defect in platelet aggregation. However, an increase in capillary fragility or susceptiblity related to the patient's condition might be involved. Study of hemostasis history in patients requiring treatment with SSRIs might be of value.
    La Revue de Médecine Interne. 01/2000;
  • La Revue de Médecine Interne 01/2000; 21(2). · 0.90 Impact Factor